Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 97, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 24, 2006, 4:36 PM CDT for Val Verde County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2006, 4:36 PM CDT (21:36 UTC)
- Expired
- Apr 24, 2006, 5:12 PM CDT
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 161 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2196 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 242136 SVREWX TXC465-242230- /O.NEW.KEWX.SV.W.0097.060424T2136Z-060424T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 436 PM CDT MON APR 24 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 530 PM CDT * AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 31 MILES SOUTHWEST OF PANDALE...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2971 10192 2966 10172 3027 10148 3034 10178 $$
2 follow-up statements
000 WWUS54 KEWX 242148 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 449 PM CDT MON APR 24 2006 TXC465-242230- /O.CON.KEWX.SV.W.0097.000000T0000Z-060424T2230Z/ VAL VERDE TX- 449 PM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR VAL VERDE COUNTY... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 27 MILES SOUTHWEST OF PANDALE...OR ABOUT 11 MILES WEST OF LANGTRY...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PANDALE BY 530 PM CDT LAT...LON 2971 10192 2966 10172 3027 10148 3034 10178 $$
000 WWUS54 KEWX 242212 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 PM CDT MON APR 24 2006 TXC465-242221- /O.CAN.KEWX.SV.W.0097.000000T0000Z-060424T2230Z/ VAL VERDE TX- 511 PM CDT MON APR 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS CANCELLED... THE THUNDERSTORM NORTHWEST OF LANGTRY CONTINUES TO WEAKEN BELOW SEVERE LIMITS. LAT...LON 2971 10192 2966 10172 3027 10148 3034 10178 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:56 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 24, 3:56 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 PM CDT MON APR 24 2006 .DISCUSSION... STORMS FIRING ON THE BURRO MOUNTAINS WEST OF THE RIVER ACTUALLY HAVE A SHOT TO MAKE IT ACROSS WITH UP-VALLEY FLOW AND DEWPOINT TEMPS NEAR 70 TO FEED THEM. SPC DAY2 CONVECTIVE OUTLOOK SHOWS PORTIONS OF SOUTH CENTRAL TEXAS UNDER A SLIGHT RISK FOR SEVERE STORMS. THIS FITS WELL WITH OUR THINKING GIVEN LARGE SURFACE-BASED CAPE VALUES EXPECTED ALONG AND AHEAD OF THE FRONT TOMORROW. THE BEST CHANCES FOR SEVERE STORMS WILL BE FROM NEAR AUSTIN SW TO NEAR EAGLE PASS AND EAST TOWARD VICTORIA TOMORROW AFTERNOON AND EVENING. RAINFALL AMOUNTS WILL GENERALLY BE LESS THAN ONE HALF INCH...BUT ISOLATED AMOUNTS IN EXCESS OF TWO INCHES ARE POSSIBLE. AN UPPER RIDGE WILL BECOME ESTABLISHED ACROSS WEST TEXAS ON WEDNESDAY AND A SURFACE HIGH WILL GRADUALLY BUILD SW INTO OUR AREA. BY WEDNESDAY EVENING...CHANCES FOR RAIN WILL TEMPORARILY DROP OUT OF THE FORECAST AS RIDGING HOLDS OVER THE AREA. A POTENT UPPER LOW IS FORECAST TO MOVE OVER SOCAL...THEN WEST TO NEAR TUCSON BY 12Z FRI. OUR LOW LEVEL FLOW WILL RESPOND TO THAT FEATURE AND GULF MOISTURE WILL BE WELL-ESTABLISHED OVER OUR AREA BY FRIDAY...SETTING THE STAGE FOR MORE SHOWERS AND THUNDERSTORMS. THE 12Z GFS SHOWS ANOTHER FRONT PUSHING INTO OUR CWFA LATE SUNDAY...WITH RAIN CHANCES CONTINUING AS THE UPPER LOW REMAINS OVER NEW MEXICO. THIS PATTERN IS A WELCOME CHANGE FROM THE RECENT RECORD HEAT AND LONG-TERM DROUGHT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 80 57 74 / 10 50 60 30 AUSTIN BERGSTROM INTL AIRPORT 69 78 55 75 / 10 50 60 30 DEL RIO INTL AIRPORT 73 88 62 77 / 20 20 40 20 SAN ANTONIO INTL AIRPORT 71 83 58 74 / 10 40 60 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/10/03
Hazardous weather outlook, Apr 24, 5:50 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 550 AM CDT MON APR 24 2006 TXZ171>173-183>194-202>209-217>225-228-251100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 550 AM CDT MON APR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS TONIGHT MAINLY OVER NORTHERN AND WESTERN PORTIONS OF SOUTH CENTRAL TEXAS WITH A SLIGHT RISK SOME OF THESE STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT AS A COLD FRONT AND UPPER LEVEL DISTURBANCES MOVE ACROSS. HAIL...HIGH WINDS...AND LOCALLY HEAVY RAINFALL ARE THE MAIN WEATHER THREATS. THESE THREATS WILL BE MAINLY ASSOCIATED WITH THE COLD FRONT WHICH IS EXPECTED TO MOVE SLOWLY ACROSS SOUTH CENTRAL TEXAS TUESDAY. THE POSSIBILITY OF THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THIS WEEK AS THE WEATHER PATTERN ALOFT REMAINS UNSTABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY NIGHT OR TUESDAY.
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.